Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 173, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2016, 11:25 AM CDT for Stewart County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 11:25 AM CDT (16:25 UTC)
- Expired
- Jul 14, 2016, 12:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 65 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WUUS54 KOHX 141625
SVROHX
TNC161-141700-
/O.NEW.KOHX.SV.W.0173.160714T1625Z-160714T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL NOON CDT
* AT 1125 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS
LANDING STATE PARK...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3647 8805 3649 8806 3651 8804 3653 8803
3656 8803 3661 8805 3667 8789 3666 8785
3663 8785 3664 8773 3645 8767 3641 8803
3642 8804 3645 8806
TIME...MOT...LOC 1625Z 254DEG 22KT 3651 8806
HAIL...1.00IN
WIND...60MPH
$$
ROSE2 follow-up statements
964
WWUS54 KOHX 141643
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CDT THU JUL 14 2016
TNC161-141700-
/O.CON.KOHX.SV.W.0173.000000T0000Z-160714T1700Z/
STEWART TN-
1143 AM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL STEWART COUNTY...
AT 1142 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DOVER...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3644 8795 3661 8801 3666 8787 3666 8785
3663 8785 3664 8773 3647 8768
TIME...MOT...LOC 1642Z 253DEG 25KT 3655 8790
HAIL...1.00IN
WIND...60MPH
$$
ROSE595
WWUS54 KOHX 141658
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT THU JUL 14 2016
TNC161-141708-
/O.EXP.KOHX.SV.W.0173.000000T0000Z-160714T1700Z/
STEWART TN-
1158 AM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STEWART COUNTY WILL
EXPIRE AT NOON CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3644 8795 3661 8801 3666 8787 3666 8785
3663 8785 3664 8773 3647 8768
TIME...MOT...LOC 1656Z 254DEG 22KT 3655 8790
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:52 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 6:52 AM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 652 AM CDT THU JUL 14 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... A pretty wet pattern will move in today and keep chances for rain in the forecast through next Wednesday. A more zonal flow pattern north of the region will allow a series of shortwaves to bring waves of precip chances to the area through early next week before the strong upper high arrives towards the end of the long term forecast. The first wave today will likely produce stronger thunderstorms off to the west that may move into western TN later today. Showers and thunderstorms look to develop this morning and continue across the area during the day today ahead of the stronger storms to the west. However, there is some decent instability over our area with MUCAPE values to around 4000 J/kg, but deep layer shear is quite weak. Still, will not rule out a couple of storms today having the potential for strong wind gusts, locally heavy rain, and even some hail with the strength of the mid level instability. Chances for precip will diminish slightly overnight as the mid state is between shortwaves, but will still have chance pops in overnight. Friday will see an increase in pops as the next shortwave axis crosses the MS River Valley around mid day. As the upper shortwave trough exits the region slowly Friday and early Saturday, rain chances will begin to decrease during the day Saturday. Currently have mainly dry conditions Saturday night, and slight chances of precip on Sunday but models have been trending drier on Sunday, so if that trend continues we may see dry conditions hold Sunday. Early Monday will be dry but models bring in chances for showers and thunderstorms later in the day on Monday. An upper trough coming off the Great Lakes region looks to be strong enough to kick off some convection over the area late Monday and again during the afternoon on Tuesday. The strong upper high over the Great Plains begins to take hold on the mid state later on Wednesday, so have dry conditions for the remainder of the forecast thereafter. Both the GFS and ECMWF have a very strong 500 mb high around 600 dm that slowly slides its way eastward during the later part of next week. For now, the very warm 850 mb temps around 25-30C stay out west of our area, but would not be surprised if next Friday has high temperatures in the mid to upper 90s across the mid state if models are correct with the strong 500 mb high. && .AVIATION... 12Z TAF DISCUSSION. VFR conditions will start out this TAF cycle however, a line of showers and thunderstorms is expected to move into the area later this morning. This will drive down flight categories for several hours at each mid-state terminal. IFR vis can be expected with some of the heavier rain before improving to MVFR with light rain then back to VFR by late this afternoon. Timing is based on latest Hi-Res guidance, so it may need to be tweaked as the storms move closer. Southwest winds will range from 8 to 10 kts, but if a TS moves over a terminal, a gust of 25 to 30 kts will be possible. VFR conditions this evening may fall back to IFR with reduced visibilities near sunrise Friday morning at KCKV and KCSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Unger
Hazardous weather outlook, Jul 14, 4:55 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 455 AM CDT THU JUL 14 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 455 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY FOR THOSE ALONG AND WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS PRIOR TO 3 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON FRIDAY. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS FOR ALL OF MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TOMORROW. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Jul 14, 10:37 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 AM CDT THU JUL 14 2016
TNZ024-025-056-057-141600-
DICKSON TN-PERRY TN-HICKMAN TN-HUMPHREYS TN-
1037 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHEASTERN
PERRY...SOUTHEASTERN HUMPHREYS AND WESTERN HICKMAN COUNTIES UNTIL
1100 AM CDT...
AT 1036 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MCEWEN TO 8 MILES NORTH OF LINDEN.
MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DICKSON...CENTERVILLE...BURNS...CHARLOTTE...LOBELVILLE...NUNNELLY...
PINEWOOD AND BUCKSNORT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3611 8759 3626 8718 3625 8719 3624 8718
3625 8718 3623 8717 3621 8719 3621 8718
3569 8755 3565 8792
TIME...MOT...LOC 1536Z 252DEG 19KT 3607 8757 3573 8782
ROSESpecial weather statement, Jul 14, 10:57 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CDT THU JUL 14 2016
TNZ025-057-141630-
DICKSON TN-HICKMAN TN-
1057 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON AND NORTHEASTERN
HICKMAN COUNTIES UNTIL 1130 AM CDT...
AT 1057 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF CENTERVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...BURNS...NUNNELLY...LYLES...
PINEWOOD AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3595 8756 3597 8753 3599 8753 3602 8755
3603 8755 3613 8722 3600 8719 3598 8719
3597 8721 3594 8720 3586 8722 3584 8758
3595 8761
TIME...MOT...LOC 1557Z 258DEG 20KT 3594 8752
ROSESpecial weather statement, Jul 14, 11:23 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT THU JUL 14 2016
TNZ023>025-141700-
DICKSON TN-HOUSTON TN-HUMPHREYS TN-
1123 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHEASTERN HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL NOON
CDT...
AT 1123 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MCEWEN...OR 9 MILES SOUTHEAST OF ERIN...MOVING EAST AT 20 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCEWEN...CHARLOTTE...VANLEER AND SLAYDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3626 8774 3634 8753 3632 8740 3632 8737
3613 8731 3609 8768
TIME...MOT...LOC 1623Z 254DEG 15KT 3620 8762
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:37 AM CDT | Special Weather Statement | OHX | Dickson, Perry | 23 min |
| Jul 14, 10:57 AM CDT | Special Weather Statement | OHX | Dickson | 33 min |
| Jul 14, 11:23 AM CDT | Special Weather Statement | OHX | Dickson | 37 min |
| Jul 14, 11:36 AM CDT | Special Weather Statement | OHX | Lewis | 24 min |
| Jul 14, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 34 min |
| Jul 14, 11:48 AM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jul 14, 11:57 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 33 min |
| Jul 14, 12:15 PM CDT | Special Weather Statement | OHX | Lawrence | 30 min |
| Jul 14, 12:16 PM CDT | Special Weather Statement | OHX | Sumner | 29 min |
| Jul 14, 12:33 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Jul 14, 12:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Jul 14, 12:52 PM CDT | Special Weather Statement | OHX | Wilson | 23 min |
| Jul 14, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 37 min |
| Jul 14, 1:33 PM CDT | Special Weather Statement | OHX | Trousdale | 27 min |
| Jul 14, 1:44 PM CDT | Special Weather Statement | OHX | Cannon | 46 min |
| Jul 14, 2:14 PM CDT | Special Weather Statement | OHX | Putnam | 31 min |
| Jul 14, 3:13 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.